A Nonlinear Model on the AQM Algorithm GREEN

Hongwei KONG  Ning GE  Fang RUAN  Chongxi FENG  Pingyi FAN  

IEICE TRANSACTIONS on Communications   Vol.E86-B   No.2   pp.622-629
Publication Date: 2003/02/01
Online ISSN: 
Print ISSN: 0916-8516
Type of Manuscript: Special Section PAPER (Special Issue on Internet Technology III)
Category: Packet Transmission
active queue management (AQM),  nonlinear model,  congestion control,  GREEN,  

Full Text: PDF>>
Buy this Article

In this paper, we propose a nonlinear control model to characterize the AQM algorithm-GREEN. Based on this model, we analyze its performance and prove that there exists a stable oscillation when in equilibrium. Furthermore, we also investigate the effects of the factors such as bandwidth, round trip time, and load level on the amplitude and frequency of the oscillation. Theoretical analysis and simulation results indicate that GREEN algorithm is insensitive to the network conditions when the link rate and the round trip time are relatively small and becomes more sensitive to the change of network conditions when the bandwidth delay product is relatively high. For GREEN the adaptability to a wide range of network conditions is based on the compromising of the efficiency.